MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ7 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS, INC. 1818910 SUMMIT DUOFIX TAP SZ7 STD OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Catalog Number 157002135
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Test Result (2695); No Code Available (3191)
Date of Event 12/22/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint.- litigation alleges that patient experienced pain, discomfort, soreness, and tingling in the area of his hip implant.Additionally, metal ions and particles have been released into patient's blood, tissue and bone surrounding the implant.Patient will likely need to undergo premature revision surgery.Doi: (b)(6) 2008 - dor: none reported; (right hip).Patient is a resident of (b)(6).Update: 10/18/2012 - pfs was received from legal, medical records were received from legal.There is no new information that would change the existing mdr decision.Records are available for further review.Patient demographics added.Update ad 25 apr 2018 - (b)(4) has been reopened under (b)(4) due to receipt of ppf records.There is no new alleged information.The law firm name, manufacturing date, udi, and patient harm has been updated as well.Impacted product record for the stem (b)(4), head ((b)(4), and liner (b)(4) was added.Doi: (b)(6) 2008; dor: none reported; right hip.
 
Additional Manufacturer Narrative
Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT DUOFIX TAP SZ7 STD OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7544273
Report Number1818910-2018-60518
Device Sequence Number204629
Product Code LPH
UDI-Device Identifier10603295059486
UDI-Public10603295059486
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011489
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2016
Device Catalogue Number157002135
Device Lot NumberA64GL1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight107